Alert archive / Arizona / Dust Storm Advisories in 2021
Dust Storm Advisory 7, NWS Tucson, AZ
NWS Tucson, AZ issued this dust storm advisory at Aug 13, 2021, 11:49 PM MST for Pima County, Pinal County, Arizona. It was in force for 56 min.
The area
The outline as issued.
The facts
- Issued
- Aug 13, 2021, 11:49 PM MST (06:49 UTC)
- Expired
- Aug 14, 2021, 12:45 AM MST
- In force
- 56 min
- Issued by
- NWS Tucson, AZ
- Area
- Storm-based polygon
Counties Pima County, AZ, Pinal County, AZ
The radar
The Phoenix radar (KIWA), 65 km from the middle of the area, began a volume at 06:48 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Phoenix, AZ (KPSR), launched 00:00Z, 6.8 hours before the alert went out and 79 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1603 J/kg
- Mixed-layer CIN
- -40 J/kg
- Mixed-layer LCL
- 2033 m above ground
- 0-6 km bulk shear
- 14 kt
- 0-1 km storm-relative helicity
- 6 m²/s²
- 0-3 km storm-relative helicity
- 78 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
838
WWUS55 KTWC 140649
DSWTWC
Dust Advisory
National Weather Service Tucson AZ
1149 PM MST Fri Aug 13 2021
AZC019-021-140745-
/O.NEW.KTWC.DS.Y.0007.210814T0649Z-210814T0745Z/
Pima-Pinal-
1149 PM MST Fri Aug 13 2021
The National Weather Service in Tucson has issued a
* Dust Advisory for...
North central Pima County in southeastern Arizona...
Southwestern Pinal County in southeastern Arizona...
* Until 1245 AM MST.
* At 1148 PM MST, a wall of dust was along a line extending from 10
miles southwest of Maricopa to near Florence, moving southwest at
30 mph.
HAZARD...Less than one mile visibility with strong wind in excess
of 40 mph.
SOURCE...Detected by National Weather Service meteorologists.
IMPACT...Hazardous travel.
* This includes the following highways...
Interstate 10 between mile markers 205 and 225.
Route 79 between mile markers 120 and 128.
Route 87 between mile markers 116 and 123.
Locations impacted include...
Eloy, Picacho, Chui-Chu, Picacho Peak State Park, Red Rock, Cactus
Forest, Cockleburr, North Komelik, Kohatk, Jack Rabbit, Shopishk.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Blowing dust brings reduced visibility, leading to dangerous driving
conditions. If driving, avoid blowing dust if possible. If caught in
dense blowing dust, pull off the road, turn off your lights and keep
your foot off the brake.
Motorists should not drive into an area of blowing dust. PULL ASIDE
STAY ALIVE!
&&
A Severe Thunderstorm Watch remains in effect until 300 AM MST for
southeastern Arizona.
LAT...LON 3302 11119 3245 11137 3239 11235 3251 11232
3251 11221 3268 11220 3268 11216 3272 11215
3272 11205 3277 11205 3277 11188 3279 11187
3279 11178 3273 11174 3273 11167 3301 11129
TIME...MOT...LOC 0648Z 025DEG 25KT 3293 11214 3299 11130
$$
MeyerWhat forecasters said that day
The local office's own words before this dust storm advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tucson, AZ wrote its last area forecast discussion before this dust storm advisory went out at Aug 13, 2:03 PM MST, 9 hours 46 minutes earlier.
Area forecast discussion, Aug 13, 2:03 PM MST, 9 hours 46 minutes before
Area Forecast Discussion National Weather Service Tucson AZ 203 PM MST Fri Aug 13 2021 .SYNOPSIS...A disturbance moving in from the east today into the weekend will increase convection for much of southeast Arizona. Some storms will generate strong winds and very heavy rain which will result in continued flooding concerns. && .DISCUSSION...Current radar shows isolated thunderstorms along the international border and the White Mountains. Through the afternoon expect further development in these areas with coverage expanding. There is ample moisture and instability for storms to tap into along with a small upper level disturbance moving in from New Mexico. Hi-res guidance shows the storms forming over the Whites propagating southwestward late this afternoon into the evening. These storms will likely make it into the Tucson metro by this evening and possibly propagate into far western Pima County. Colliding outflows from storms along the border will also lead to further storm formation. The main threats will be heavy rainfall and strong to severe wind gusts. The SPC has most of the CWA in a marginal severe risk for wind. Storms will also be capable of 1"-2" per hour rainfall rates. The soil is already saturated from previous rains so washes and rivers will be quick to start flowing. Through tonight the HREF PMM QPF shows some of the sky islands receiving up to 3 inches of rain. Flash and areal flooding will be a threat today and tomorrow especially over area burn scars. Tonight there could be a few lingering storms especially in western Pima County. The forecast Saturday is a little more uncertain than today and will depend on how much nocturnal activity there is tonight. The ingredients for storms with heavy rainfall will be there but the atmosphere could be worked over leading to a later start. The ECMWF EFI for QPF does show a chance for anomalously high rainfall especially for eastern areas. A weak disturbance will still be moving through which could lend some upper level support Saturday as well. The main threat looks to be heavy rainfall with severe winds taking a back seat, although winds in excess of 40 mph will still be possible. Areas that receive rainfall today will be especially susceptible to flooding Saturday. Sunday eastern areas begin to dry some with slightly reduced PWAT values, but ample moisture will still be in place from Tucson westward. Expect another round of scattered convection with heavy rainfall being the primary threat. Monday PWAT values will be back down to around normal for this time of year, so expect more isolated to scattered showers and thunderstorms. The steering flow will be out of the northwest leading to the chance for a Rim shot. Little too early to tell how far storms will propagate off the Rim. Tuesday and Wednesday look to be low to mid grade monsoon days. Thereafter a trough moves through to the north turning our flow southwesterly, which will likely dry us out a little bit. && .AVIATION...Valid through 15/00Z. Isolated to scattered SHRA/TSRA this afternoon along the international border and the White Mountains. Storms expand in coverage by late afternoon into the evening covering most of southeast Arizona. There is a chance some storms remain overnight with another round of convection Saturday afternoon. Some of the storms today could be severe with gusty winds and small hail. Otherwise expect sfc winds 10 kts or less. Clouds will be SCT-BKN 7k-10k ft MSL through the period with occasional MVFR conditions in SHRA/TSRA. Aviation discussion not updated for TAF amendments. && .FIRE WEATHER...Ample moisture this weekend along with periodic mid level disturbances will result in scattered to numerous showers and thunderstorms across southeastern Arizona. Storm coverage then reduces starting Monday to isolated to scattered. Given the higher levels of moisture and cloud coverage, temperatures will be cooler this weekend into next. Strong, erratic winds and locally heavy rainfall will be possible with any stronger storms that develop. 20-foot winds will generally be less than 15 mph when not influenced by thunderstorms. && .TWC WATCHES/WARNINGS/ADVISORIES... Flash Flood Watch through Sunday afternoon for AZZ501>515. && Visit us on Facebook...Twitter...YouTube...and at weather.gov/Tucson
In the hours before
Special weather statement, Aug 13, 7:04 PM MST, 4 hours 45 minutes before
Special Weather Statement
National Weather Service Tucson AZ
704 PM MST Fri Aug 13 2021
AZZ507-508-513-140245-
Upper San Pedro River Valley including Sierra
Vista/Benson-Dragoon/Mule/Huachuca and Santa Rita Mountains including
Bisbee/Canelo Hills/Madera Canyon-Eastern Cochise County Below 5000
Feet including Douglas/Willcox-
704 PM MST Fri Aug 13 2021
...A strong thunderstorm will impact portions of southeastern Pima,
southwestern Cochise and northeastern Santa Cruz Counties through 745
PM MST...
At 704 PM MST, Doppler radar was tracking a strong thunderstorm near
Tombstone, or 17 miles southeast of Benson, moving south at 10 mph.
HAZARD...Wind gusts of 50 to 55 mph and half inch hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
Locations impacted include...
Sierra Vista, Whetstone, Huachuca City, St. David, Tombstone, Elgin,
Fort Huachuca, Fairbank and Charleston.
This includes the following highways...
Route 80 between mile markers 303 and 332.
Route 82 between mile markers 44 and 67.
Route 90 between mile markers 302 and 315, and between mile markers
329 and 336.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Torrential rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.
A Severe Thunderstorm Watch remains in effect until 300 AM MST for
southeastern Arizona.
&&
LAT...LON 3188 11021 3186 10982 3146 10982 3167 11057
TIME...MOT...LOC 0204Z 006DEG 11KT 3182 11006
MAX HAIL SIZE...0.50 IN
MAX WIND GUST...55 MPH
JRMSpecial weather statement, Aug 13, 7:22 PM MST, 4 hours 27 minutes before
Special Weather Statement
National Weather Service Tucson AZ
722 PM MST Fri Aug 13 2021
AZZ503-504-507-513-514-140300-
Santa Catalina and Rincon Mountains including Mount
Lemmon/Summerhaven-Upper San Pedro River Valley including Sierra
Vista/Benson-Dragoon/Mule/Huachuca and Santa Rita Mountains including
Bisbee/Canelo Hills/Madera Canyon-Upper Santa Cruz River and Altar
Valleys including Nogales-Tucson Metro Area including Tucson/Green
Valley/Marana/Vail-
722 PM MST Fri Aug 13 2021
...Strong thunderstorms will impact portions of east central Pima,
west central Cochise and northeastern Santa Cruz Counties through 800
PM MST...
At 722 PM MST, Doppler radar was tracking strong thunderstorms along
a line extending from 7 miles northeast of Elgin to 10 miles north of
Sonoita to near Vail. Movement was southwest at 25 mph.
HAZARD...Winds in excess of 40 mph and pea size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
Locations impacted include...
Vail, East Sahuarita, Patagonia, Sonoita, Elgin, Corona De Tucson and
Madera Canyon.
This includes the following highways...
Interstate 10 between mile markers 280 and 290.
Route 82 between mile markers 19 and 48.
Route 83 between mile markers 17 and 58.
Route 90 between mile markers 302 and 304.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Torrential rainfall is also occurring with these storms and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
A Severe Thunderstorm Watch remains in effect until 300 AM MST for
southeastern Arizona.
&&
LAT...LON 3159 11093 3191 11094 3211 11057 3205 11054
3182 11055 3179 11031 3148 11061
TIME...MOT...LOC 0222Z 050DEG 22KT 3172 11047 3182 11058 3206 11064
MAX HAIL SIZE...0.25 IN
MAX WIND GUST...40 MPH
JRMSpecial weather statement, Aug 13, 7:55 PM MST, 3 hours 54 minutes before
Special Weather Statement
National Weather Service Tucson AZ
755 PM MST Fri Aug 13 2021
AZZ503-504-507-513-140400-
Upper San Pedro River Valley including Sierra
Vista/Benson-Dragoon/Mule/Huachuca and Santa Rita Mountains including
Bisbee/Canelo Hills/Madera Canyon-Upper Santa Cruz River and Altar
Valleys including Nogales-Tucson Metro Area including Tucson/Green
Valley/Marana/Vail-
755 PM MST Fri Aug 13 2021
...Strong thunderstorms will impact portions of east central Pima,
southwestern Cochise and Santa Cruz Counties through 900 PM MST...
At 755 PM MST, Doppler radar was tracking strong thunderstorms along
a line extending from East Sahuarita to 9 miles east of Tubac to near
Fort Huachuca. Movement was southwest at 25 mph.
HAZARD...Winds in excess of 40 mph and pea size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
Locations impacted include...
Sahuarita, Green Valley, Nogales, Tubac, Rio Rico, Huachuca City,
East Sahuarita, Patagonia, Sonoita, Elgin, Patagonia Lake State Park,
Fort Huachuca, Nogales International Airport, Parker Canyon Lake,
Tumacacori, Amado, Kino Springs, Pena Blanca Lake, Canelo and
Lochiel.
This includes the following highways...
Interstate 19 between mile markers 1 and 40.
Route 82 between mile markers 1 and 37.
Route 83 between mile markers 3 and 36.
Route 90 between mile markers 312 and 316.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Torrential rainfall is also occurring with these storms and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with these storms.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
A Severe Thunderstorm Watch remains in effect until 300 AM MST for
southeastern Arizona.
&&
LAT...LON 3136 11116 3172 11114 3196 11089 3175 11077
3164 11031 3133 11038 3133 11108
TIME...MOT...LOC 0255Z 024DEG 22KT 3192 11090 3165 11090 3152 11042
MAX HAIL SIZE...0.25 IN
MAX WIND GUST...40 MPH
JRMLocal storm report, Aug 13, 9:47 PM MST, 2 hours 2 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TUCSON AZ
947 PM MST FRI AUG 13 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0528 PM FLASH FLOOD 14 S SAFFORD 32.63N 109.69W
08/13/2021 GRAHAM AZ DEPT OF HIGHWAYS
US HIGHWAY 191 NEAR MILE POST 100 HAS
FLOODED. REPORT FOUND ON AZ 511.
0223 PM FLASH FLOOD 13 W BISBEE 31.38N 110.14W
08/13/2021 COCHISE AZ DEPT OF HIGHWAYS
FLOODING ON 92 EASTBOUND NEAR GUIDANCE WAY
(MILE POST 339). CAUSED A VEHICLE ACCIDENT.
0714 PM FLASH FLOOD BENSON 31.96N 110.31W
08/13/2021 COCHISE AZ LAW ENFORCEMENT
FLOODING ISSUES IN THE CITY OF BENSON FROM
BENSON POLICE. THE BENSON COMMUNITY CENTER
WAS IMPACTED AND LOCAL POLICE ARE
REDIRECTING TRAFFIC AND CLOSING SECTIONS OF
ROADS. A HOUSE WAS FLOODED OUT, DETAILS ON
THE SPECIFICS ARE UNKNOWN.
&&Local storm report, Aug 13, 10:10 PM MST, 1 hour 39 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TUCSON AZ
1010 PM MST FRI AUG 13 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0938 PM FLASH FLOOD 4 NNW BISBEE 31.46N 109.95W
08/13/2021 COCHISE AZ PUBLIC
FLOODING ON ROADWAY ON SR-80 NORTHBOUND NEAR
N OLD DIVIDE RD (339).
&&
JRMLocal storm report, Aug 13, 10:11 PM MST, 1 hour 38 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TUCSON AZ
1011 PM MST FRI AUG 13 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0942 PM FLASH FLOOD 1 E SAINT DAVID 31.90N 110.21W
08/13/2021 COCHISE AZ PUBLIC
FLOODING ON ROADWAY ON SR-80 NORTHBOUND NEAR
E BARLOW LN (301).
&&
JRMThe office that day
Everything else NWS Tucson, AZ issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 13, 5:06 PM MST | Special Weather Statement | TWC | Cochise | 39 min |
| Aug 13, 5:07 PM MST | Flash Flood Warning | TWC | Graham, Greenlee | 3 hr |
| Aug 13, 5:11 PM MST | Flash Flood Warning | TWC | Cochise | 3 hr |
| Aug 13, 5:48 PM MST | Special Weather Statement | TWC | Cochise | 42 min |
| Aug 13, 6:05 PM MST | Severe Thunderstorm Warning | TWC | Cochise | 40 min |
| Aug 13, 6:08 PM MST | Special Weather Statement | TWC | 37 min | |
| Aug 13, 6:12 PM MST | Special Weather Statement | TWC | 48 min | |
| Aug 13, 6:26 PM MST | Flash Flood Warning | TWC | Cochise, Graham | 3 hr |
| Aug 13, 6:30 PM MST | Flash Flood Warning | TWC | Cochise | 3 hr |
| Aug 13, 6:35 PM MST | Areal Flood Advisory | TWC | Pima | 115 min |
| Aug 13, 6:40 PM MST | Severe Thunderstorm Warning | TWC | Cochise, Pima, Santa Cruz | 50 min |
| Aug 13, 7:04 PM MST | Special Weather Statement | TWC | Cochise | 41 min |
| Aug 13, 7:22 PM MST | Special Weather Statement | TWC | Santa Cruz | 38 min |
| Aug 13, 7:55 PM MST | Special Weather Statement | TWC | Santa Cruz | 65 min |
| Aug 14, 12:54 AM MST | Areal Flood Advisory | TWC | Pima, Pinal | 3 hr |
| Aug 14, 1:02 AM MST | Areal Flood Advisory | TWC | Pinal | 3 hr |
| Aug 14, 1:58 AM MST | Special Weather Statement | TWC | 62 min | |
| Aug 14, 4:11 AM MST | Areal Flood Advisory | TWC | Pima | 4 hr |
| Aug 14, 5:06 AM MST | Flash Flood Warning | TWC | Pima | 3 hr |
| Aug 14, 5:35 AM MST | Areal Flood Advisory | TWC | Pima | 3 hr |
| Aug 14, 1:53 PM MST | Areal Flood Advisory | TWC | Pinal | 112 min |
| Aug 14, 2:19 PM MST | Flash Flood Warning | TWC | Pinal | 116 min |
| Aug 14, 2:53 PM MST | Areal Flood Advisory | TWC | Santa Cruz | 3 hr |
| Aug 14, 3:19 PM MST | Areal Flood Advisory | TWC | Pima | 3 hr |
| Aug 14, 3:23 PM MST | Areal Flood Advisory | TWC | Pima | 3 hr |
| Aug 14, 3:23 PM MST | Flash Flood Warning | TWC | Santa Cruz | 2 hr |
| Aug 14, 3:25 PM MST | Flash Flood Warning | TWC | Cochise | 3 hr |
| Aug 14, 3:28 PM MST | Areal Flood Advisory | TWC | Pinal | 3 hr |
| Aug 14, 3:56 PM MST | Special Weather Statement | TWC | Cochise | 49 min |
| Aug 14, 4:01 PM MST | Flash Flood Warning | TWC | Cochise | 3 hr |
| Aug 14, 4:05 PM MST | Flash Flood Warning | TWC | Pima | 115 min |
| Aug 14, 4:18 PM MST | Areal Flood Advisory | TWC | Cochise | 3 hr |
| Aug 14, 4:36 PM MST | Areal Flood Advisory | TWC | Pima | 114 min |
| Aug 14, 4:40 PM MST | Areal Flood Advisory | TWC | Pima | 2 hr |
Nearby
Dust Storm Advisories in Arizona, 2021Every dust storm advisory in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.